Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have symptoms of thyroid problem. Normal thyroid levels. Family history of hypothyroidism. Need medication?

Hi. I have most of the symptoms associated with hypothyroid but my T3, T4, TSH levels are normal. However, I have very high anti-thyroid antibodies ( serum anti microsomal antibody is 424.64 vs normal of upto 5.61). I am 50 years old. My mother is on medication for Hypothyroidism for over 10 years now. Doctor s opinions on whether or not I need to start on thyroid medication are confusing. Some doctors suggest I start initially with a small dosage of Elthroxin 25gm. Others think I don t need anything at all. Yet another recommendation is to start taking Ebexid. I am very frustrated that there is no clear cut way forward. Please advise.
Asked On : Tue, 20 Nov 2012
Answers:  1 Views:  91
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
hello mam,
your symptoms of hypothyroidism and having antibody levels high suggests a possibility of hypothyroidism,however a free T3 and T4 levels also needs to be assessed.
And it is advisable for you to consult an endocrinologist with all your reports for a proper examinations and treatment.
All the best
Answered: Wed, 21 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor